Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS State College, PA

March 8, 2008York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Mar 8, 2008, 3:58 PM EST for York County, Pennsylvania. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2008, 3:58 PM EST (20:58 UTC)
Expired
Mar 8, 2008, 4:45 PM EST
In force
47 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County York County, PA

The radar

The Sterling radar (KLWX), 121 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 4:20 PM ESTTSTM WND DMGSeven Valleys, PAESTIMATED 55-60 MPH WITH SMALL HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 495 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
495 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 082100
SVRCTP
PAC133-082145-
/O.NEW.KCTP.SV.W.0007.080308T2058Z-080308T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EST SAT MAR 8 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 445 PM EST

* AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES SOUTHWEST OF PENNVILLE TO 16 MILES SOUTH OF 
  PARKVILLE...AND MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PARKVILLE AND HANOVER AROUND 405 PM EST...
  SPRING GROVE AND CODORUS AROUND 410 PM EST...
  THOMASVILLE AND NEW FREEDOM AROUND 415 PM EST...
  YORK AND WEIGELSTOWN AROUND 420 PM EST...
  STONYBROOK AND RED LION AROUND 425 PM EST...
  WINDSOR AND SUNNYBURN AROUND 430 PM EST...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 32.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3973 7625 3971 7668 3972 7700 3983 7701
      3986 7697 3989 7700 3993 7697 4000 7701
      4016 7678 4007 7666 4003 7653 3994 7646
TIME...MOT...LOC 2058Z 221DEG 51KT 3980 7710 3969 7700
          3955 7693

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:17 PM EST, 41 minutes earlier.

Area forecast discussion, Mar 8, 3:17 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EST SAT MAR 8 2008

.SYNOPSIS...
LONG DURATION...AND SOMEWHAT FRAGMENTED STORM ACROSS CENTRAL AND
EASTERN PENN...WILL WRAP UP AS DEEPENING WAVE OF LOW PRESSURE
MOVE THROUGH EASTERN PA THIS EVENING. WRAPAROUND SNOW WILL BRING
A FEW MORE INCHES TO THE WEST AND ESPECIALLY NORTHWEST BY LATE
TONIGHT. WINDS WILL TURN WESTERLY AND GET STRONG AND GUSTY THIS
EVENING...ESPECIALLY OVER SOUTHERN PA. THIS WILL MAKE SUN/MON
COOLER...WITH A SLOW MODERATION TO TAKE PLACE IN MID WEEK. A
MAINLY DRY NORTHWEST FLOW EARLY IN THE WEEK WILL ALSO BRING WEAK
CHANCES AT PRECIPITATION - MAINLY FOR THE WESTERN COUNTIES. MORE
SIGNIFICANT PRECIPITATION WILL BE POSSIBLE LATER NEXT WEEK...AS
ANOTHER COLD FRONT MOVES EASTWARD AND AN AREA OF LOW PRESSURE
MOVES NORTHEAST ALONG IT.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
OLD SFC LOW OVR WRN PA FILLING IN FAVOR OF 992 MB LOW JUST NORTH
OF KDCA AT 19Z. HEAVY RAINFALL HUGGING THE BORDER AREAS OF PA/NJ
AND POINTS EASTWARD. MUCH OF CENTRAL PA IN UPPER LEVEL DRY SLOT
BETWEEN 5H LOW AND DC AREA SFC LOW. CIRCULATION AROUND 5H LOW HAS
PUSHED COLD AIR INTO THE LAURELS WITH RAIN JUST ABOUT READY TO
CHANGE BACK TO SNOW AT KJST AND TO POINTS NE DURING THE LATE
AFTERNOON HOURS.

LINE OF HEAVY SHOWERS AND POSSIBLY EMBEDDED THUNDER MAY CLIP
SOUTHERN LANCASTER COUNTY AHEAD OF THE SFC LOW IN THE NEXT HOUR
BRINGING BRIEF HEAVY RAIN THERE...BUT OVERALL FORECAST QPF AMOUNTS
HAVE BEEN QUITE GOOD AND NONE OF MY RIVER POINTS ARE CURRENTLY
FORECAST TO GO ABOVE FLOOD STAGE. OF COURSE...LATEST DEVELOPMENT
AS THE COLD AIR PUSHES EAST AND ANY ADDITIONAL CONVECTION COULD
CHANGE THIS AS THE EVENING WEARS ON...BUT MOST OF THE AREA WITH
THE EXCEPTION OF THE LOWER TO MIDDLE SUSQ. APPEARS TO BE OUT OF
THE WOODS FROM THIS NEAR MISS.

WRAPAROUND SNOW AND BLOWING SNOW WILL BECOME THE LARGER PROBLEM AS
THE EVENING WEARS ON OVER THE LAURELS AND NORTHWEST MOUNTAINS.
ADDITIONAL ACCUMS OF 2 TO 5 INCHES ARE EXPECTED IN THIS BAND OVER
THE NORTHWEST WITH A FEW INCHES POSSIBLE OVER THE LAURELS. EAST OF
THE ALLEGHENY CREST...THE WRAPAROUND COLD CONVEYOR BELT WILL BE
FIGHTING DOWNSLOPING SO IT APPEARS IT WILL BE DIFFICULT TO
ACCUMULATE MORE THAN AN INCH OR SO ACROSS THE CENTRAL AND SOUTH
CENTRAL MOUNTAINS...EXTENDING INTO THE NORTHEAST.

IN ADDITION TO THE SNOW...WINDS WILL BECOME THE MAIN STORY THIS
EVENING AS THE SFC LOW CONTS TO DEEPEN AND MOVE INTO UPSTATE NEW YORK.
AS IT DOES SO...IMPRESSIVE ISALLOBARIC COUPLET OF GREATER THAN
15MB/6 HRS WILL PUSH ACROSS CENTRAL PA...AS 850 MB WINDS OF 50 KTS
(AND POSSIBLY UP TO 60 KTS OVER THE LOWER SUSQ. RIVER VALLEY) PERSIST.
THIS WILL CAUSE STRONG TO POTENTIALLY DAMAGING WIND GUSTS FROM MID
EVENING THROUGH LATE TONIGHT AND EARLY SUNDAY MORNING.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 AM SUNDAY/...
INTO LATE TONIGHT...AS THE WINDS INCREASE THE PRECIPITATION WILL
TAPER OFF... PARTICULARLY EAST OF THE MOUNTAINS WHERE DOWNSLOPING
AND STRONG SUBSIDENCE ARRIVE. WINDS WILL DECREASE SOMEWHAT LATE
TONIGHT AFTER THE MAIN ISALLOBARIC SURGE...BUT WILL REMAIN GUSTY
THROUGH SUNDAY MORNING. MINS TONIGHT WILL DROP INTO THE TEENS N/W
AND 20S ELSEWHERE.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
WESTERLY WINDS WILL STAY BRISK...IN THE 15 TO 20 MPH RANGE WITH
GUSTS OF 30 TO 35 MPH SUNDAY MORNING INTO THE MID AFTERNOON HOURS
BEFORE DIMINISHING LATE IN THE DAY AS A RIDGE OF HIGH PRESSURE
BUILDS IN FROM THE OHIO VALLEY.

LITTLE MORE THAN SCATTERED LIGHT SNOW SHOWERS WILL OCCUR ACROSS
THE LAUREL HIGHLANDS AND NW MTNS...MAINLY DURING MORNING HOURS AS
925-850 HPA TEMPS SLOWLY MODIFY THROUGHOUT THE AFTERNOON HOURS AND
WEAK LLVL ANTICYCLONIC FLOW/DIFFLUENCE DEVELOPS. ACROSS THE
CENTRAL AND SE ZONES...AREAS OF SHALLOW MORNING STRATO CU WILL
YIELD TO PARTLY TO MOSTLY SUNNY SKIES BY THE AFTERNOON.

HIGHS ON SUNDAY WILL BE COOL FOR MARCH...WITH 20S N/W OVER THE
SNOW PACK AND UNDER THE CLOUDS WITH LOW/MID 30S OVER THE CENTRAL
ZONES...AND U30S TO L40S S/E. THESE TEMPS WILL BE 6-8F BELOW NORMAL.

MDLS/ENSEMBLES IN RELATIVELY GOOD AGREEMENT INTO THE MEDIUM RANGE
PD...DEPICTING A SERIES OF RATHER WEAK/MAINLY DRY NRN STREAM
IMPULSES DIVING ESEWD FROM THE SCENT CANADIAN PRAIRIE PROVINCES
AND UPPER MIDWEST...INTO THE NORTHEAST/MID ATLC. THE FIRST PIECE
OF S/W ENERGY WILL IMPACT THE REGION EARLY NEXT WEEK...BUT
TIMING/TRACK OF SUCH A SYSTEM EMBEDDED WITHIN THE FAST NRN STREAM
FLOW IS STILL A BIT UNCERTAIN ATTM. THE LATEST 15Z SREF/12Z NAM
AND GEFS MEAN SUGGESTS A SFC LOW TRACK ALONG OR JUST SOUTH OF THE
MASON-DIXON LINE WITH LIGHT UPSLOPE/WAA SNOW PSBL FM THE LAURELS
AND SCENT MTNS...SWD INTO THE WV APPALACHIANS. A COATING TO JUST
OVER AN INCH OF SNOW COULD ACCUMULATE ACROSS THE SW HALF OF THE
CWA WITH THIS FIRST WEAK CLIPPER-TYPE SYSTEM.

TEMPS WILL GRADUALLY MODERATE TO NEAR OR SEVERAL DEGREES ABOVE
NORMAL BY MID WEEK AS RIDGING AT THE SFC AND ALOFT BUILDS AHEAD
OF A CLD FNT MOVG EWD ACROSS THE NATIONS MID-SECTION. SCTD
SHOWERS...POSSIBLY MIXED WITH WET SNOW UP NORTH...MAY ACCOMPANY THE
LEADING EDGE OF THE WARMER AIR WEDNESDAY INTO WEDNESDAY EVENING. THE
CREST IN THE TEMP CURVE MAY BE 12-15F ABOVE NORMAL THURSDAY...
BEFORE BEGINNING THE SLIDE INTO NEXT WEEKEND.

THIS SYS WILL APPROACH FOR THE END OF THE WORK WEEK/WEEKEND
BRINGING THE NEXT CHC FOR PCPN. SETUP OF THE UPPER JET AND SFC LOW
(ALONG WITH ITS TRACK NE TWD THE MID ATLANTIC REGION) MAY TURN OUT
TO BE SOMEWHAT SIMILAR TO THE PAST TWO EVENTS...THOUGH THE 12Z
GEFS INDICATES A 24 HOUR PROBABILITY OF >=0.50 OF AN INCH TO BE
AROUND OR JUST BELOW 50 PERCENT.

OPERATIONAL GFS AND MREF PLUMES SHOW THE POTENTIAL FOR UP TO ONE
INCH OF QPF WITH A FEW HOURS OF SNOW AT THE END OF THE EVENT
FRIDAY NIGHT. TEMPS MAY DROP TO BELOW NORMAL FOR MUCH OF NEXT
WEEKEND UNDER NW FLOW AT THE SFC AND ALOFT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
EXPECT -FZRA TO QUICKLY CHANGE TO -SN FOR KBFD BY LATE AFTERNOON...
WITH PERIODS OF MOD SN AND BS. PRECIP WILL CHANGE FROM RW- TO SW-
INTO THE CENTRAL MOUNTAINS BY 22Z. AS PRECIP CHANGES TO SN AOA
22Z...WINDS WILL STEADILY INCREASE AFT 00Z. MIXING WILL SCOUR OUT
LL MOISTURE LIFTING CIGS TO MVFR/IFR CONDS AFT 03Z SUN. EXPECT
VSBYS TO GRADUALLY IMPROVE AS PRECIP COVERAGE BECOME LESS.

WEAK HIGH PRESSURE WILL BRING IMPROVEMENT FOR THE LATTER PART OF
THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER COLD-FAST NW FLOW WILL
PROVIDE SEVERAL WEAK DISTURBANCES THAT WILL KEEP A CHANCE OF SOME
LIGHT SNOW SHOWER ACTIVITY IN THE FORECAST THRU THE PERIOD. ONCE
AGAIN BFD/JST USUALLY SUFFER THE LOWEST CONDITIONS UNDER SUCH A
PATTERN.

&&

.HYDROLOGY...
AS ANTICIPATED THE HEAVIEST OF THE RAINFALL HAS AND WILL STILL
REMAIN EAST OF CENTRAL PA THIS AFTERNOONA ND EVENING...WITH PWATS
NOT EXCEEDING AN INCH UNTIL YOU GET EAST OF THE SUSQ RIVER.
HEAVIEST SHOWER ACTIVITY IS NOW ALONG THE SOUTHEAST BORDER OF MY
CWA AHEAD OF THE DC AREAS SFC LOW. AN HOUR OR TWO OF HEAVY RAIN
OVER LANCASTER COUNTY APPEARS IMMINENT...WITH ISOLATED BRIEF
MODERATE DOWNPOURS OVER THE MIDDLE TO UPPER SUSQUEHANNA RIVER
VALLEY THROUGH LATE AFTERNOON. THEREFORE...FEW...IF ANY...RIVER POINTS
ARE EXPECTED TO GO BACK OVER FLOOD STAGE. WILL LEAVE THE FLOOD
WATCH GOING FOR THE CONVECTION AHEAD OF THE PUSH OF COLD AIR WHICH
COULD LOCALLY ENHANCE THE RAIN...AND CAUSE LOCAL/MINOR PROBLEMS
INTO THIS EVENING.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ042-046-051>053-
057>059-065-066.
WIND ADVISORY FROM 7 PM EST THIS EVENING TO 7 AM EDT SUNDAY
FOR PAZ004>006-010>012-037-041-042-045-046-049>053.
WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR PAZ006-
010>012-017-018-024-033-037-041.
WIND ADVISORY UNTIL 7 AM EDT SUNDAY FOR PAZ017>019-024>028-
033>035.
HIGH WIND WARNING UNTIL 7 AM EDT SUNDAY FOR PAZ036-056>059-
063>066.
WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR PAZ004-005.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...LAMBERT
AVIATION...DEVOIR
HYDROLOGY...DEVOIR
Hazardous weather outlook, Mar 8, 10:09 AM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1009 AM EST SAT MAR 8 2008

PAZ019-025>028-034-035-091515-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
1009 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ045-049-050-091515-
SOUTHERN CLINTON-UNION-SNYDER-
1009 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-063-064-091515-
FRANKLIN-PERRY-CUMBERLAND-ADAMS-
1009 AM EST SAT MAR 8 2008

...HIGH WIND WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-091515-
WARREN-MCKEAN-
1009 AM EST SAT MAR 8 2008

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017-018-024-033-091515-
CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET-
1009 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-010>012-037-041-091515-
POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-
1009 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ042-046-051>053-091515-
SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1009 AM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-065-066-091515-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
1009 AM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...HIGH WIND WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

In the hours before

Special weather statement, Mar 8, 2:14 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EST SAT MAR 8 2008

PAZ065-066-082015-
LANCASTER-YORK-
214 PM EST SAT MAR 8 2008

...STRONG THUNDERSTORMS WILL MOVE NORTH AND AFFECT LANCASTER AND
SOUTHEASTERN YORK COUNTIES THROUGH 315 PM EST...

AT 206 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
NORTHERN EDGE OF A LINE OF STRONG THUNDERSTORMS ABOUT 2 MILES NORTHEAST
OF BEL AIR...MOVING NORTH AT 55 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. IN ADDITIONAL...VERY HEAVY RAIN OF UP TO ONE INCH WILL FALL
FROM THIS LINE OF STORMS DURING THE NEXT 30 TO 60 MINUTES...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THE THUNDERSTORMS WILL BE NEAR QUARRYVILLE...SMITHVILLE AROUND 230 PM...
STRASBURG...NEW HOLLAND AROUND 245 PM...ADAMSTOWN AND REAMSTOWN
AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 271 AND 294.

A FLOOD WATCH IS IN EFFECT AND RAINFALL OVER ONE INCH WOULD LIKELY
LEAD TO RAPID FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS ACROSS
THE REGION. BE PREPARED TO TAKE APPROPRIATE ACTION AND HEAD TO HIGHER
GROUND IF THE THREAT FOR FLOODING INCREASES...OR A FLASH FLOOD WARNING
IS ISSUED.

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:04 AM ESTHigh Wind WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more11 hr
Mar 8, 10:04 AM ESTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more17 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.